Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 430, NWS Albuquerque, NM

August 29, 2025Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2025, 3:13 PM MDT for Union County, New Mexico. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2025, 3:13 PM MDT (21:13 UTC)
Expired
Aug 29, 2025, 4:00 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Union County, NM

The radar

The Pueblo radar (KPUX), 206 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:06 PM MDTTSTM WND GST 60Clayton Lake State Park, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WUUS55 KABQ 292113
SVRABQ
NMC059-292200-
/O.NEW.KABQ.SV.W.0430.250829T2113Z-250829T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
313 PM MDT Fri Aug 29 2025

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Northeastern Union County in northeastern New Mexico...

* Until 400 PM MDT.

* At 313 PM MDT, a severe thunderstorm was located 15 miles 
  northeast of Grenville, or 19 miles east of Des Moines, moving 
  southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Clayton Lake State Park, Seneca and Moses.

This includes Highway 64 between Mile Markers 417 and 424.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3677 10363 3688 10353 3680 10300 3675 10300
      3641 10334 3666 10356
TIME...MOT...LOC 2112Z 311DEG 17KT 3678 10350

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

24
2 follow-up statements
466 
WWUS55 KABQ 292130
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
330 PM MDT Fri Aug 29 2025

NMC059-292200-
/O.CON.KABQ.SV.W.0430.000000T0000Z-250829T2200Z/
Union NM-
330 PM MDT Fri Aug 29 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR 
NORTHEASTERN UNION COUNTY...

At 330 PM MDT, a severe thunderstorm was located 13 miles northwest 
of Clayton Lake State Park, or 22 miles east of Des Moines, moving 
southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Clayton Lake State Park and Seneca.

This includes Highway 64 between Mile Markers 418 and 424.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3676 10353 3683 10344 3681 10316 3665 10310
      3641 10334 3666 10352
TIME...MOT...LOC 2113Z 312DEG 15KT 3678 10350

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

24
474 
WWUS55 KABQ 292141
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
341 PM MDT Fri Aug 29 2025

NMC059-292200-
/O.CON.KABQ.SV.W.0430.000000T0000Z-250829T2200Z/
Union NM-
341 PM MDT Fri Aug 29 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR 
NORTHEASTERN UNION COUNTY...

At 341 PM MDT, a severe thunderstorm was located 10 miles northwest 
of Clayton Lake State Park, or 21 miles northwest of Clayton, moving 
southeast at 20 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Clayton Lake State Park and Seneca.

This includes Highway 64 between Mile Markers 418 and 424.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm is capable of producing 
dangerous hail and damaging winds.

&&

LAT...LON 3674 10348 3680 10339 3675 10323 3665 10310
      3641 10334 3666 10352
TIME...MOT...LOC 2130Z 312DEG 15KT 3673 10343

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:26 PM MDT, 1 hour 47 minutes earlier. Its key messages:

  • Updated at 124 PM MDT Fri Aug 29 2025
  • There is a marginal risk for severe thunderstorms across northeast and portions of east central NM this afternoon and evening, with large hail and damaging winds being the primary threats.
  • Flash flood threat increases today through the weekend in central and eastern New Mexico as storm coverage and intensity trends higher.
  • An active Monsoon thunderstorm pattern will persist next week with a continued flash flood threat, especially on area burn scars.
Area forecast discussion, Aug 29, 1:26 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
126 PM MDT Fri Aug 29 2025

...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 124 PM MDT Fri Aug 29 2025

- There is a marginal risk for severe thunderstorms across
  northeast and portions of east central NM this afternoon and
  evening, with large hail and damaging winds being the primary
  threats.

- Flash flood threat increases today through the weekend in
  central and eastern New Mexico as storm coverage and intensity
  trends higher.

- An active Monsoon thunderstorm pattern will persist next week
  with a continued flash flood threat, especially on area burn
  scars.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 124 PM MDT Fri Aug 29 2025

Showers and thunderstorms have begun to initiate across the high
terrain this afternoon, with already a couple of strong to severe
storms forming. This activity has been well modeled, thinking back
to CAM runs yesterday at this time. This bodes well for the
confidence in development of numerous thunderstorms this afternoon
and evening across much of the eastern plains. A Marginal Risk for
severe thunderstorms continues across much of east central and
northeast NM, where SBCAPE values exceed 3000 J/kg and bulk shear
values bump up to 30-35kts. Primary hazards with any storm will be
large hail and damaging wind gusts. Heavy rainfall is also a hazard
with these storms, and the atmosphere is ripe for efficient rainfall
rates. The ABQ 18z sounding produced a PWAT of 1.13" well into the
90th percentile. Model forecast soundings show PWATs increasing up
to 1.5" across eastern NM, further showcasing the moist column of
air that resides across the region. Storm motion is likely to be
around 10-20mph to the east, which may be enough to move storms off
of one area before it dumps enough rain to produce flash flooding.
However, multiple rounds/training storms are very possible in this
environment, as well as storms getting stuck on remnant boundaries.
These factors would increase a flash flooding threat across much of
eastern NM, where a Slight Risk for excessive rainfall is placed.
HREF mean QPF shows areas of 1-2" across the TX bordering counties
(Union, Quay, Curry, Roosevelt). This remains below the general
flash flood guidance for the region, though instances of localized
flash flooding is very possible. Though with the initial isolated
nature expected this evening into tonight, have opted against a
Flash Flood Watch for that area. Storms are expected to completely
exit the area by midnight or so.

Saturday is appearing to have a higher potential for flash
flooding across the area, both on and off burn scars. For the
Ruidoso area, while models kept the storms off of the scars for
today (Friday), they have been painting initiation over the scars
themselves for Saturday, increasing the risk of burn scar flash
flooding. With that, a second Flash Flood Watch has been issued
for the area, though has a good chance of ending earlier than
Friday's given a low signal for any evening storms. For the HPCC
burn scar, there is moderate confidence in late afternoon storms
firing up in the area, but with not enough confidence and the
higher rainfall amounts that the scar can absorb, have opted
against a Watch this package and will let future shifts
contemplate. Off of the scars, in eastern NM, model guidance has
consistently painted an broken to organized band of thunderstorms
moving through the area, mainly I-40 southward, in the late hours
of Saturday night. PWAT values are forecast to remain near or
above 1.5" allowing for efficient rainfall rates to continue.
Forecast soundings also have shown the potential for a "long and
skinny" CAPE profile, which continues to promote heavy and
efficient rainfall. HREF mean rainfall for this system range
around 0.5-2" given the potential broken nature of it. Antecedent
wet soils from Friday's rainfall could exacerbate any flash
flooding that may occur with this heavy rain. Also, given this is
likely to occur overnight, folks should have multiple ways to
receive warnings. While currently less of a concern, a forward
propagating MCS could inherit strong to severe wind gusts, which
is another hazard for folks to take note of.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 124 PM MDT Fri Aug 29 2025

The high pressure system that has sat over southern NM for the
latter part of this week begins to shift westward, allowing for a
slight pattern shift in our thunderstorms. With a more northwesterly
flow, storm motions begin to take on a more southeasterly to
southerly component. With the potential for easterly surface flow,
this may work to increase shear across the area, allowing a few
strong to potentially severe storms to form. Burn scar flash
flooding also remains possible to likely, mainly across the Ruidoso
area as storms continue to fire up along the Sacramento Mountains. A
slight change from Saturday to Sunday is that, with the high
pressure moving westward, the moisture settled in eastern NM gets
siphoned into southern NM, greatly increasing the rain chances
across the southern third of the state. Daily thunderstorms
continue through much of next week as the high pressure rotates
around the Great Basin, though will likely be closer to standard
diurnal thunderstorms in a typical monsoon pattern. Models have
been consistent in shoving a backdoor cold front through the state
later next week, which would work to replenish moisture and
increase storm chances. Overall, a daily and active thunderstorm
pattern appears prone to continue through the next several days.

&&

.AVIATION...
(18Z TAFS)
Issued at 124 PM MDT Fri Aug 29 2025

Scattered to numerous thunderstorms are expected across the region
today, mainly Continental Divide eastward. Most TAF sites are under
PROB30s or TEMPOs based on expected surrounding shower and
thunderstorm activity, with higher confidence in sites along and
east of the central mountain chain. Storms are very likely to push
eastward across eastern NM late afternoon and into this evening.
Localized MVFR to short-lived IFR visibilities are possible in any
storm. A few storms may be strong to severe, producing large hail
and damaging wind gusts. Storm activity likely wanes and exits the
state by 06z. Lower confidence tonight in a low stratus deck causing
MFVR to IFR ceilings, but probabilities increase closer to the NM/TX
border throughout the night.

&&

.FIRE WEATHER...
Issued at 124 PM MDT Fri Aug 29 2025

No critical fire weather conditions are expected for the next
several days. Daily rounds of thunderstorms are likely across much
of the state, mainly east of the Continental Divide. These will very
likely leave large wetting footprints, with some locations
experiencing localized flash flooding. Burn scar flash flooding also
remains a concern, mainly in the Ruidoso area. Humidity recovery is
expected to remain good to excellent for the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  58  84  57  87 /   5   0   0   0
Dulce...........................  43  82  44  84 /  10  10   5  10
Cuba............................  51  81  52  80 /  20  10   0  20
Gallup..........................  52  84  51  85 /  10   5   0   5
El Morro........................  53  80  54  80 /  30  20   5  30
Grants..........................  53  84  53  83 /  30  20   5  40
Quemado.........................  54  82  54  82 /  30  30  10  50
Magdalena.......................  58  82  59  79 /  50  40  30  70
Datil...........................  53  80  53  77 /  40  50  20  70
Reserve.........................  53  89  53  88 /  30  50  10  60
Glenwood........................  58  92  59  90 /  20  50  20  70
Chama...........................  45  77  44  77 /  10  20  10  40
Los Alamos......................  56  78  56  76 /  30  20  10  60
Pecos...........................  53  80  53  75 /  40  30  50  60
Cerro/Questa....................  50  78  49  77 /  30  40  40  50
Red River.......................  43  68  41  66 /  30  50  50  60
Angel Fire......................  38  72  37  69 /  30  50  50  60
Taos............................  49  81  48  79 /  30  30  40  40
Mora............................  48  76  48  70 /  40  40  60  70
Espanola........................  56  86  56  84 /  30  10  20  40
Santa Fe........................  57  81  57  77 /  40  20  30  50
Santa Fe Airport................  55  84  56  81 /  30  10  20  40
Albuquerque Foothills...........  66  87  65  85 /  50  20  20  50
Albuquerque Heights.............  63  89  64  87 /  50  10  20  30
Albuquerque Valley..............  62  91  65  89 /  50  10  10  30
Albuquerque West Mesa...........  64  89  64  87 /  50  10  10  20
Belen...........................  61  90  62  87 /  50  20  20  30
Bernalillo......................  63  90  64  87 /  40  10  10  30
Bosque Farms....................  60  90  61  87 /  50  10  20  30
Corrales........................  63  90  64  88 /  50  10  10  30
Los Lunas.......................  62  90  64  87 /  50  10  20  30
Placitas........................  61  85  61  83 /  40  10  20  30
Rio Rancho......................  63  89  64  87 /  40  10  10  30
Socorro.........................  65  91  65  87 /  60  30  30  50
Sandia Park/Cedar Crest.........  56  82  56  78 /  50  20  20  50
Tijeras.........................  58  83  59  80 /  50  20  20  50
Edgewood........................  54  83  55  80 /  50  20  30  40
Moriarty/Estancia...............  53  85  55  80 /  50  20  30  50
Clines Corners..................  55  79  54  72 /  50  30  40  50
Mountainair.....................  56  83  56  77 /  60  30  30  60
Gran Quivira....................  56  83  56  77 /  60  40  40  70
Carrizozo.......................  62  86  61  79 /  80  50  60  80
Ruidoso.........................  57  77  55  69 /  70  80  60  90
Capulin.........................  52  72  50  71 /  80  60  80  30
Raton...........................  52  76  51  75 /  50  70  70  40
Springer........................  54  80  52  77 /  40  50  70  40
Las Vegas.......................  52  78  52  72 /  50  40  70  60
Clayton.........................  59  78  57  78 /  80  30  70  10
Roy.............................  55  78  54  75 /  70  40  80  30
Conchas.........................  62  85  61  81 /  80  30  90  30
Santa Rosa......................  60  83  59  77 /  70  30  80  40
Tucumcari.......................  61  82  59  79 /  80  20  90  20
Clovis..........................  64  87  62  82 /  80  40  90  40
Portales........................  64  88  62  82 /  80  50  90  40
Fort Sumner.....................  63  88  62  81 /  70  30  90  30
Roswell.........................  68  92  66  83 /  70  50  80  50
Picacho.........................  61  85  60  77 /  70  70  70  80
Elk.............................  58  83  56  74 /  70  80  60  80

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for NMZ226.

Flood Watch Saturday afternoon for NMZ226.

&&

SHORT TERM...77
LONG TERM....77
AVIATION...77

In the hours before

Special weather statement, Aug 29, 2:21 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
221 PM MDT Fri Aug 29 2025

NMZ233-292100-
Guadalupe County NM-
221 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GUADALUPE COUNTY
UNTIL 3 PM MDT...

At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Colonias, or 14 miles west of Santa Rosa, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Santa Rosa, Colonias and Santa Rosa Lake State Park.

This includes Interstate 40 between Mile Markers 252 and 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.

&&

LAT...LON 3482 10493 3498 10507 3522 10490 3522 10482
      3521 10468 3496 10458
TIME...MOT...LOC 2021Z 204DEG 13KT 3496 10493

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

24
Special weather statement, Aug 29, 2:26 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
226 PM MDT Fri Aug 29 2025

NMZ233-237>239-292100-
Eastern Lincoln County NM-Guadalupe County NM-De Baca County NM-
Chaves County Plains NM-
226 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...
SOUTHWESTERN DE BACA...SOUTH CENTRAL GUADALUPE AND NORTH CENTRAL
CHAVES COUNTIES UNTIL 3 PM MDT...

At 226 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Ramon, or 27 miles east of Corona, moving east at
10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ramon and Mesa.

This includes the following highways...
	Highway 285 between Mile Markers 152 and 194.
	Highway 60 between Mile Markers 285 and 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.

&&

LAT...LON 3435 10529 3460 10487 3401 10436 3389 10522
      3423 10547 3426 10544 3426 10531 3433 10531
TIME...MOT...LOC 2025Z 259DEG 10KT 3411 10515

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Aug 29, 2:31 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
231 PM MDT Fri Aug 29 2025

NMZ215-228-292100-
East Slopes Sangre de Cristo Mountains NM-Far Northeast Highlands
NM-
231 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORA COUNTY UNTIL 3 PM
MDT...

At 231 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Cueva, or 8 miles east of Mora, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  La Cueva, Rainsville and Luceros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3592 10525 3603 10524 3606 10494 3583 10497
TIME...MOT...LOC 2030Z 274DEG 13KT 3596 10518

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

24
Special weather statement, Aug 29, 2:50 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
250 PM MDT Fri Aug 29 2025

NMZ240-292115-
Southwest Chaves County NM-
250 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHAVES COUNTY
UNTIL 315 PM MDT...

At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Dunken, or 52 miles southwest of Roswell, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Southwestern Chaves County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3254 10506 3281 10499 3284 10484 3252 10484
      3252 10498
TIME...MOT...LOC 2050Z 278DEG 17KT 3271 10495

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Aug 29, 3:07 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
307 PM MDT Fri Aug 29 2025

NMZ226-239-292130-
Eastern Lincoln County NM-South Central Mountains NM-
307 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN COUNTY UNTIL
330 PM MDT...

At 307 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Encinoso, or 24 miles northeast of Carrizozo, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Central Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3376 10559 3392 10558 3398 10536 3389 10525
      3372 10534
TIME...MOT...LOC 2106Z 267DEG 11KT 3383 10552

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Aug 29, 3:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
313 PM MDT Fri Aug 29 2025

NMZ240-292130-
Southwest Chaves County NM-
313 PM MDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHAVES COUNTY
UNTIL 330 PM MDT...

At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 24
miles southeast of Dunken, or 54 miles south of Roswell, moving east
at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Southwestern Chaves County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3252 10502 3285 10489 3283 10484 3252 10484
TIME...MOT...LOC 2112Z 275DEG 18KT 3264 10485

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

24

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:46 PM MDTSpecial Weather StatementABQUnion44 min
Aug 28, 8:58 PM MDTSpecial Weather StatementABQMora47 min
Aug 28, 9:44 PM MDTSpecial Weather StatementABQMora31 min
Aug 29, 11:55 AM MDTFlood WatchABQChaves, Curry, De Baca, Lincoln, Roosevelt42 hr
Aug 29, 12:12 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance36 min
Aug 29, 12:31 PM MDTSpecial Weather StatementABQLincoln29 min
Aug 29, 12:39 PM MDTSpecial Weather StatementABQLos Alamos36 min
Aug 29, 12:43 PM MDTFlash Flood WarningABQLincoln3 hr
Aug 29, 12:46 PM MDTSevere Thunderstorm WarningABQLincoln28 min
Aug 29, 12:53 PM MDTSevere Thunderstorm WarningABQRio Arriba, Santa Fe30 min
Aug 29, 1:11 PM MDTAreal Flood AdvisoryABQRio Arriba3 hr
Aug 29, 1:25 PM MDTSpecial Weather StatementABQLos Alamos35 min
Aug 29, 2:02 PM MDTSevere Thunderstorm WarningABQChaves43 min
Aug 29, 2:04 PM MDTFlash Flood WarningABQRio Arriba, Santa Fe108 min
Aug 29, 2:09 PM MDTFlash Flood Warning Considerable damage threatABQMora3 hr
Aug 29, 2:12 PM MDTSevere Thunderstorm WarningABQColfax33 min
Aug 29, 2:12 PM MDTSevere Thunderstorm WarningABQColfax, Mora48 min
Aug 29, 2:21 PM MDTSpecial Weather StatementABQGuadalupe39 min
Aug 29, 2:26 PM MDTSpecial Weather StatementABQDe Baca34 min
Aug 29, 2:31 PM MDTSpecial Weather StatementABQMora29 min
Aug 29, 2:36 PM MDTSevere Thunderstorm WarningABQUnion39 min
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningABQColfax18 min
Aug 29, 2:47 PM MDTAreal Flood WarningABQChaves6 hr
Aug 29, 2:50 PM MDTSpecial Weather StatementABQ25 min
Aug 29, 2:59 PM MDTSevere Thunderstorm Warning Considerable damage threatABQColfax, Harding, Mora34 min
Aug 29, 3:07 PM MDTSpecial Weather StatementABQLincoln23 min
Aug 29, 3:13 PM MDTSpecial Weather StatementABQ17 min
Aug 29, 3:16 PM MDTSpecial Weather StatementABQDe Baca29 min
Aug 29, 3:28 PM MDTSevere Thunderstorm WarningABQHarding, Mora47 min
Aug 29, 3:55 PM MDTSpecial Weather StatementABQ20 min
Aug 29, 3:57 PM MDTFlash Flood WarningABQUnion3 hr
Aug 29, 3:58 PM MDTSevere Thunderstorm WarningABQUnion47 min
Aug 29, 4:08 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt22 min
Aug 29, 4:15 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel45 min
Aug 29, 4:16 PM MDTSpecial Weather StatementABQHarding29 min
Aug 29, 4:33 PM MDTSpecial Weather StatementABQRoosevelt42 min
Aug 29, 4:46 PM MDTSevere Thunderstorm WarningABQUnion29 min
Aug 29, 4:52 PM MDTSpecial Weather StatementABQValencia23 min
Aug 29, 5:04 PM MDTFlash Flood WarningABQUnion116 min
Aug 29, 5:09 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel36 min
Aug 29, 5:41 PM MDTSpecial Weather StatementABQCurry34 min
Aug 29, 5:43 PM MDTSpecial Weather StatementABQRoosevelt47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.